Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 51, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 9, 2004, 8:19 AM CDT for 5 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 8:19 AM CDT (13:19 UTC)
- Expired
- Jun 9, 2004, 12:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Comanche County, TX, Erath County, TX, Hood County, TX, Mills County, TX, Somervell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 091319
FFWFTW
TXC093-143-221-333-425-091715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
819 AM CDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COMANCHE COUNTY IN NORTH CENTRAL TEXAS
ERATH COUNTY IN NORTH CENTRAL TEXAS
HOOD COUNTY IN NORTH CENTRAL TEXAS
MILLS COUNTY IN NORTH CENTRAL TEXAS
SOMERVELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1215 PM CDT
* AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL PERSISTING ACROSS THE AREA. LAW ENFORCEMENT
OFFICIALS THROUGHOUT THE AREA ALSO REPORTED SEVERAL FLOOD RELATED
EVENTS...INCLUDING CARS BEING WASHED OFF ROADS IN HOOD COUNTY. THE
AREA OF RAIN IS MOVING NORTH AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BLUFF DALE...CASTOR...CHALK
MOUNTAIN...CLAIRETTE...COMANCHE...DE LEON...DEMOCRAT...
DUBLIN...GLEN ROSE...GRANBURY...HUCKABAY AND LINGLEVILLE
THIS IS A PARTICULARLY DANGEROUS AND LIFE THREATENING SITUATION
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3173 9865 3211 9888 3233 9843 3251 9843
3253 9765 3223 9765 3207 9802 3166 9844
3143 9832 3129 9852 3150 9891
$$
65/DD1 follow-up statement
000
WGUS74 KFWD 091527
FFSFTW
TXC093-143-221-333-425-091715-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 AM CDT WED JUN 9 2004
...A FLASH FLOOD WARNING CONTINUES FOR HOOD...ERATH...SOMERVELL...
COMANCHE AND MILLS COUNTIES UNTIL 1215 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR SUGGESTS THAT VERY HEAVY
RAINFALL WILL CONTINUE TO MOVE NORTHWARD AT 20 MPH ACROSS THE
WARNING AREA. THIS HAS ALREADY RESULTED IN WIDESPREAD FLASH FLOODING
ACROSS THE AREA...WITH ADDITIONAL RAINFALL EXPECTED TO AGGRAVATE THE
SITUATION. LAW ENFORCEMENT OFFICIALS HAVE REPORTED FLOODING IN
NUMEROUS LOCATIONS...INCLUDING SQUAW CREEK...GLEN ROSE...AND PRIDDY.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION IF
YOU ARE NEAR...OR LIVE...IN A FLASH FLOOD PRONE AREA...MOVE
IMMEDIATELY TO HIGHER GROUND. DO NOT ATTEMPT TO WALK OR DRIVE ACROSS
AREAS WHERE WATER IS FLOWING.
LAT...LON 3206 9887 3233 9841 3246 9840 3255 9763
3220 9763 3215 9791 3183 9834 3140 9834
3124 9860 3137 9864 3148 9899
$$
65/DDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:10 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 9, 3:10 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 310 AM CDT WED JUN 9 2004 .DISCUSSION... THE AFD HAS BEEN UPDATED TO EXPAND THE FLASH FLOOD WATCH WESTWARD TO INCLUDE ALL OF NORTH CENTRAL TEXAS. A BAND OF MODERATE TO HEAVY RAIN CURRENTLY EXTENDS FROM WESTERN DENTON COUNTY SSW ACROSS EASTERN PARKER...WESTERN TARRANT...HOOD COUNTIES...THEN SOUTH TO CORYELL COUNTY. THIS BAND IS CREATING A TRAINING PATTERN ACROSS WESTERN PARTS OF THE FLASH FLOOD WATCH...WHERE 3 TO 9 INCHES OF RAIN FELL SUNDAY NIGHT...AND UP TO AN INCH ON TUESDAY. A LARGE AREA OF RAIN IS DEVELOPING JUST SOUTH AND SOUTHWEST OF THE CWA MOVING NORTH NORTHEAST AT 25 MILES AN HOUR. MODERATE TO HEAVY RAIN WILL LIKELY OCCUR ACROSS AT LEAST THE WESTERN 1/2 OF THE AREA DURING THE NEXT TWO TO FOUR HOURS...WITH WIDESPREAD FLOODING POSSIBLE. DALLAS-FT. WORTH, TX 81 72 87 73 / 80 30 0 0 WACO, TX 81 72 87 73 / 80 30 0 0 PARIS, TX 78 71 84 72 / 70 30 0 0 DENTON, TX 82 72 87 72 / 90 30 0 0 MCKINNEY, TX 80 72 86 73 / 70 30 0 0 DALLAS, TX 81 72 86 73 / 80 30 0 0 TERRELL, TX 80 72 86 73 / 70 30 0 0 CORSICANA, TX 81 72 86 73 / 70 30 0 0 TEMPLE, TX 82 72 87 73 / 80 30 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. && EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 3:12 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 312 AM CDT WED JUN 9 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 312 AM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 4 PM. RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH TEXAS TODAY...THEN DIMINISHING IN COVERAGE TONIGHT. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE POSSIBLE...WITH ISOLATED AMOUNTS OVER FOUR INCHES POSSIBLE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON FOR REPORTS OF FLASH FLOODING OR FLOODING. 42 EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
In the hours before
Local storm report, Jun 9, 6:58 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0636 AM FLOOD JUSTIN 33.09N 97.30W
06/09/2004 DENTON TX LAW ENFORCEMENT
ROADS CLOSED. FM 407 EAST AND WEST OF JUSTIN DUE TO HIGH
WATER.Local storm report, Jun 9, 6:58 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TYPE
NATIONAL WEATHER SERVICE FORT WORTH TX
658 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0636 AM FLASH FLOOD JUSTIN 33.09N 97.30W
06/09/2004 DENTON TX LAW ENFORCEMENT
ROADS CLOSED. FM 407 EAST AND WEST OF JUSTIN DUE TO HIGH
WATER.Local storm report, Jun 9, 7:01 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0636 AM FLASH FLOOD 3 W PONDER 33.18N 97.34W
06/09/2004 DENTON TX LAW ENFORCEMENT
FM 2449 WEST END FLOOD AT DENTON CREEK.Local storm report, Jun 9, 7:20 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD 1 W CRANFILLS GAP 31.78N 97.85W
06/09/2004 HAMILTON TX LAW ENFORCEMENT
1 MILE WEST OF CRANFILLS GAP ON SH 22, WATER IS OVER THE
ROAD. ROAD IS NOT CLOSED YET.Local storm report, Jun 9, 7:50 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD 2 SE BRIDGEPORT 33.19N 97.73W
06/09/2004 WISE TX LAW ENFORCEMENT
SH 114 BETWEEN PARADISE AND BRIDGEPORT HAS WATER OVER
THE ROAD. NUMEOUS CLOSURES ON SH199.Local storm report, Jun 9, 8:18 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD GRANBURY 32.44N 97.79W
06/09/2004 HOOD TX LAW ENFORCEMENT
GORDON STREET CREEK TOPPING BRIDGE NEAR DOWNTOWN.
ADDITIONAL FLOODING PEAK ROAD SW OF DOWNTOWN AND BOB
WHITE RD SOUTH OF DOWNTOWN. NO INJURIES.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:05 AM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 3:33 AM CDT | Flash Flood Warning | FWD | Hood | 5 hr |
| Jun 9, 5:35 AM CDT | Flash Flood Warning | FWD | Somervell | 3 hr |
| Jun 9, 5:53 AM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 6:59 AM CDT | Flash Flood Warning | FWD | Jack, Palo Pinto | 3 hr |
| Jun 9, 7:20 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 4 hr |
| Jun 9, 10:00 AM CDT | Flash Flood Warning | FWD | Denton, Jack, Palo Pinto, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 11:15 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 3 hr |
| Jun 9, 11:46 AM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jun 9, 12:07 PM CDT | Flash Flood Warning | FWD | Comanche, Erath, Hood, Mills, Somervell | 4 hr |
| Jun 9, 1:43 PM CDT | Flash Flood Warning | FWD | Bosque, Comanche, Cooke, Coryell, Denton, Erath and 10 more | 4 hr |
| Jun 9, 3:12 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 9, 3:56 PM CDT | Flash Flood Warning | FWD | Bell, Dallas, Ellis, Hill, McLennan | 3 hr |
| Jun 9, 5:54 PM CDT | Flash Flood Warning | FWD | Bell, Bosque, Cooke, Coryell, Dallas, Denton and 11 more | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.